Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 26, 2011, 7:37 PM EDT for Ionia County, Montcalm County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 7:37 PM EDT (23:37 UTC)
- Expired
- Apr 26, 2011, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ionia County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 687 m²/s²
- 0-3 km storm-relative helicity
- 744 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS53 KGRR 262337
SVRGRR
MIC067-117-270015-
/O.NEW.KGRR.SV.W.0018.110426T2337Z-110427T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 815 PM EDT
* AT 733 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SCATTERED LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREENVILLE
TO LOWELL...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE... EDMORE... STANTON...
BELDING... FERRIS TWP... LANGSTON...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... TURK LAKE... SIDNEY...
CRYSTAL... ENTRICAN... VESTABURG...
MCBRIDE... SHERIDAN... ORLEANS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS IN EFFECT FOR THE AREA. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4290 8531 4329 8531 4330 8534 4337 8533
4347 8503 4347 8486 4319 8484
TIME...MOT...LOC 2337Z 231DEG 44KT 4325 8523 4302 8524
WIND...HAIL 60MPH 1.00IN
$$
MEADE3 follow-up statements
119
WWUS53 KGRR 262350
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EDT TUE APR 26 2011
MIC067-117-270015-
/O.CON.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
IONIA MI-MONTCALM MI-
750 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTCALM AND NORTH CENTRAL IONIA COUNTIES UNTIL 815 PM EDT...
AT 747 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF STANTON TO BELDING...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE... EDMORE... STANTON...
BELDING... FERRIS TWP... LANGSTON...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... TURK LAKE... SIDNEY...
CRYSTAL... ENTRICAN... VESTABURG...
MCBRIDE... SHERIDAN... ORLEANS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4298 8527 4338 8530 4347 8503 4346 8487
4344 8486 4319 8484
TIME...MOT...LOC 2350Z 228DEG 41KT 4338 8515 4311 8517
WIND...HAIL 60MPH 1.00IN
$$
NJJ720
WWUS53 KGRR 270005
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
805 PM EDT TUE APR 26 2011
MIC067-270015-
/O.CAN.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
IONIA MI-
805 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IONIA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4312 8498 4312 8513 4344 8512 4347 8504
4347 8500 4345 8487 4344 8486 4321 8484
4320 8484 4319 8484
TIME...MOT...LOC 0005Z 228DEG 41KT 4349 8497 4322 8500
$$
MIC117-270015-
/O.CON.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
MONTCALM MI-
805 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTCALM COUNTY UNTIL 815 PM EDT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM EDMORE TO 8 MILES SOUTH OF STANTON...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
EDMORE... STANTON... FERRIS TWP...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... CRYSTAL... VESTABURG...
MCBRIDE... SHERIDAN... WYMAN...
AMSDEN... WESTVILLE... KINGS CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4312 8498 4312 8513 4344 8512 4347 8504
4347 8500 4345 8487 4344 8486 4321 8484
4320 8484 4319 8484
TIME...MOT...LOC 0005Z 228DEG 41KT 4349 8497 4322 8500
WIND...HAIL 60MPH 1.00IN
$$
NJJ779
WWUS53 KGRR 270011
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
811 PM EDT TUE APR 26 2011
MIC117-270021-
/O.EXP.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
MONTCALM MI-
811 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTCALM COUNTY WILL
EXPIRE AT 815 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4312 8498 4312 8513 4344 8512 4347 8504
4347 8500 4345 8487 4344 8486 4321 8484
4320 8484 4319 8484
TIME...MOT...LOC 0011Z 228DEG 41KT 4354 8490 4327 8493
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:00 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 26, 4:00 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT TUE APR 26 2011 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(400 PM EDT TUE APR 26 2011) AN ACTIVE PATTERN WILL CONTINUE. THE THREAT FOR SEVERE WEATHER THIS EVENING WILL GIVE WAY TO A PROLONGED PERIOD OF RAIN WEDNESDAY MORNING THOUGH THURSDAY. RIVER FLOODING WILL BECOME MORE OF A CONCERN BY THE END OF THE WORK WEEK. TEMPERATURES WILL BE MILD WEDNESDAY WITH HIGHS MAINLY IN THE 60S...BUT THEN IT WILL COOL OFF BY THURSDAY WITH HIGHS ONLY FROM 45 TO 50. THE EARLY PART OF THIS COMING WEEKEND LOOKS DRY WITH INCREASING RAIN CHANCES BEGINNING SUNDAY. && .SHORT TERM...(400 PM EDT TUE APR 26 2011) MAIN CONCERNS ARE SEVERE CONVECTIVE THREAT THROUGH THIS EVENING... FOLLOWED BY HEAVY RAIN AND AREAL FLOODING POTENTIAL THROUGH THURSDAY. WE WILL ISSUE A FLOOD WATCH FOR OUR ENTIRE CWA FROM WEDNESDAY MORNING UNTIL THURSDAY EVENING. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EDT SOUTHEAST OF A HOLLAND TO CLARE LINE. (TONIGHT) BETTER MID-LEVEL LAPSE RATES /H7-H5 OF GREATER THAN 7C/ ARE SPREADING NE FROM IL/IN INTO SW LOWER MI. PERSISTENT CLOUD COVER HAS LIMITED INSOLATION...RESULTING IN MLCAPES APPROACHING 500 J/KG PER THE 19Z SPC ANALYSIS...BUT AREAS OF CLEARING ARE QUICKLY APPROACHING FROM IN/IL. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EDT SOUTHEAST OF A HOLLAND TO CLARE LINE...AND STORMS ARE CURRENTLY MOVING NORTHEAST ACROSS LAKE MICHIGAN INTO OUR SW CWFA. LARGE HAIL... DAMAGING WIND...AND AN ISOLATED TORNADO ARE ALL POSSIBLE. (WEDNESDAY AND WEDNESDAY NIGHT) A FLOOD WATCH WILL BE ISSUED FROM WEDNESDAY UNTIL THURSDAY EVENING. HEAVY RAIN WILL BE THE PRIMARY THREAT AS A SUCCESSION OF SURFACE PRESSURE WAVES MIGRATE NORTHEAST ACROSS LOWER MI ALONG A STATIONARY FRONT. THE FIRST PERIOD OF ENHANCED RAIN IS EXPECTED WEDNESDAY MORNING WHEN A LOW LEVEL JET WILL ENHANCE LOW LEVEL MOIST FLUX CONVERGENCE. SUBSEQUENT WAVES OF PRECIPITATION WILL OCCUR WITH THE PRESSURE WAVES...BUT EXACT TIMING DETAILS ARE UNCERTAIN AT THIS TIME. REGARDING QPF...THE GFS AND ECMWF HAVE HAD RUN-TO-RUN CONSISTENCY AND EACH AGREE WITH THE OVERALL EVOLUTION OF THE SYNOPTIC PATTERN. THREE INCHES OF TOTAL RAINFALL IS NOT OUT OF THE QUESTION FOR PARTS OF OUR CWFA...ESPECIALLY SE...BY THURSDAY EVENING. && .LONG TERM...(400 PM EDT TUE APR 26 2011) (THURSDAY THROUGH TUESDAY) MAIN CHALLENGE IN THE LONG TERM IS DETERMINING THE CHC OF RAIN THROUGH THE PERIOD AS THE UNSETTLED AND WET WEATHER PATTERN CONTINUES TO AFFECT THE AREA. WE WILL SEE THE LAST EFFECTS FROM THE CURRENT UPPER LOW TO OUR WEST DURING THE DAY ON THU. THIS LOW IS EXPECTED TO ROTATE THROUGH THE AREA DURING THE DAY ON THU AROUND THE NEW UPPER LOW EXPECTED TO DEVELOP LATE WED. THE DEEPER MOISTURE WILL LIKELY HAVE MOVED EAST OF THE AREA BY THU. THIS SYSTEM IS QUITE A POTENT UPPER SYSTEM AND WILL TAKE ADVANTAGE OF ANY RESIDUAL MOISTURE LEFT IN THE AREA. WE WILL MAINTAIN THE LIKELY CHCS FOR THU WITH THIS IN MIND. ANY RAINFALL ON THU WILL ONLY EXACERBATE ANY ONGOING FLOODING THAT MAY BE OCCURRING AT THAT TIME. THE BEST WEATHER OF THE LONG TERM LOOKS LIKE IT SHOULD BE DURING THE FRI THROUGH SAT MORNING TIME FRAME. THIS OCCURS AS THE UPPER SYSTEM MOVES OUT OF OUR AREA...AND A STRENGTHENING RIDGE TO OUR WEST BUILDS IN. MILD AIR ALOFT WILL BE TAPPED AND WE COULD WARM WELL INTO THE 60S WITH A GOOD DEAL OF SUNSHINE. LOWER 70S EVEN LOOK POSSIBLE ON SAT IF WE CAN GET ENOUGH SUNSHINE BEFORE CLOUDS MOVE IN AHEAD OF THE NEXT FRONT. THE NEXT SYSTEM WILL BE MOVING IN DURING THE AFTERNOON AND EVENING HOURS ON SAT AS THE UPPER SYSTEM MOVING ONSHORE ACROSS THE PACIFIC NW ON THU TRANSLATES ACROSS THE COUNTRY. A ROUND OF CONVECTION WILL BE POSSIBLE AHEAD OF THE FRONT LATE SAT AND SAT NIGHT. THE MODELS ARE STILL DISAGREEING ON HOW FAST TO PUSH THE FRONT THROUGH. WE CONTINUE TO FAVOR THE SLOWER AND MORE CONSISTENT EURO SOLUTION WITH THE WRN TROUGH DIGGING AND THE FRONT ALIGNING WITH THE UPPER FLOW. THIS WILL ALLOW FOR A MORE WET WEEKEND. EVEN AS THE FRONT MOVES EAST OF THE AREA BY MON...THE STATE WILL BECOME UNDER THE INFLUENCE OF THE UPPER LOW/COLD POOL THROUGH TUE. THIS WILL ALLOW FOR COOL CONDITIONS AND INSTABILITY SHOWERS TO REMAIN POSSIBLE THROUGH TUE. && .AVIATION...(140 PM EDT TUE APR 26 2011) EXPECT SCT TSRA TO DEVELOP THIS AFTN...ESPECIALLY FOR THE TERMINALS SE OF KMKG. STORMS SHOULD THERE IS A SLIGHT /LESS THAN 10 PERCENT/ CHANCE OF S-SW TSTM WIND GUSTS GREATER THAN 50KT OR HAIL APPROACHING 1 INCH IN DIAMETER. THERE IS UNCERTAINTY ABOUT HOW QUICKLY WE WILL SEE LOW CIGS/VSBYS DEVELOP TNGT. LIFR IS NOT OUT OF THE QUESTION FOR KAZO-KBTL-KJXN TERMINALS AFT 06Z. THOUGH NOT MENTIONED IN THE TAFS...SHRA IS EXPECTED AGAIN AFTER 27/12Z. && .MARINE...(400 PM EDT TUE APR 26 2011) BASED ON LOCAL GLERL MODEL GUIDANCE AND WEBCAMS...WILL CANCEL THE SMALL CRAFT ADVISORY. NO OTHER ADVISORIES ARE ANTICIPATED AT THIS TIME. && .HYDROLOGY...(400 PM EDT TUE APR 26 2011) WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES...AND AS HIGH AS 3 INCHES IN SOME AREAS...ARE EXPECTED THROUGH THURSDAY AFTERNOON. A FLOOD WATCH HAS THEREFORE HAS BEEN ISSUED FOR THE ENTIRE CWFA. EXPECT MAINSTEM RIVER ISSUES TO BECOME AN INCREASING CONCERN BEGINNING WEDNESDAY AND LASTING WELL INTO THE WEEKEND IN RESPONSE TO THE RAINFALL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH WEDNESDAY MORNING THROUGH THURSDAY EVENING. LM...NONE. && SYNOPSIS: TJT SHORT TERM: TJT LONG TERM: NJJ AVIATION: TJT MARINE: TJT HYDROLOGY: TJT
Hazardous weather outlook, Apr 26, 1:10 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAY ONE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 110 PM EDT TUE APR 26 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 110 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED MAINLY BETWEEN 4 PM AND 10 PM THIS AFTERNOON AND EVENING. SOME STORMS...ESPECIALLY THOSE SOUTHEAST OF A SOUTH HAVEN TO ALMA LINE...MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. FREQUENT LIGHTNING ALSO WILL BE POSSIBLE. STORM MOTION WILL BE NORTHEAST AT 45 MPH. ISOLATED FLOODING WILL BE A POSSIBILITY THIS EVENING WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY AS LOW PRESSURE LIFTS NORTHEAST THROUGH THE GREAT LAKES. HEAVY RAIN WILL BE THE MAIN THREAT...PARTICULARLY SOUTHEAST OF A SOUTH HAVEN TO GRAND RAPIDS TO ALMA LINE. RAINFALL TOTALS FROM THROUGH THURSDAY COULD EXCEED TWO INCHES IN SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING... PARTICULARLY SOUTHEAST OF A SOUTH HAVEN TO ALMA LINE. RAINFALL AND FLOODING REPORTS ARE REQUESTED TONIGHT THROUGH THURSDAY. LMZ844>849-271100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 110 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALLER CRAFT TODAY AS STIFF EAST WINDS TO 30 KNOTS SHIFT TO THE SOUTH. THUNDERSTORMS ARE POSSIBLE OUT OVER LAKE MICHIGAN TODAY INTO THIS EVENING. HEAVY RAIN...CLOUD TO WATER LIGHTNING AND STRONG THUNDERSTORM WIND GUSTS ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY WITH CLOUD TO WATER LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. TJT
In the hours before
Local storm report, Apr 26, 7:16 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
716 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 SW KALAMAZOO 42.27N 85.61W
04/26/2011 M1.00 INCH KALAMAZOO MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Apr 26, 7:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 3 SSW CASCADE 42.88N 85.52W
04/26/2011 E1.25 INCH KENT MI NWS EMPLOYEE
THIS FELL AT THE NWS OFFICE.
&&
MKALEMBKLocal storm report, Apr 26, 7:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 E KENTWOOD 42.90N 85.57W
04/26/2011 M1.00 INCH KENT MI PUBLIC
&&
MKALEMBKLocal storm report, Apr 26, 7:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN CLARE 43.82N 84.77W
04/26/2011 M1.20 INCH CLARE MI PUBLIC
THIS WAS A 24 HOUR TOTAL.
&&
MKALEMBKLocal storm report, Apr 26, 7:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
734 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 W RICHLAND 42.38N 85.49W
04/26/2011 M1.25 INCH KALAMAZOO MI PUBLIC
&&
MKALEMBKLocal storm report, Apr 26, 7:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 2 N OIL CITY 43.64N 84.59W
04/26/2011 E0.70 INCH MIDLAND MI TRAINED SPOTTER
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:16 AM EDT | River Flood Advisory | GRR | Kent | 10 days |
| Apr 26, 11:16 AM EDT | River Flood Advisory | GRR | Osceola | 37 hr |
| Apr 26, 3:21 PM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 44 hr |
| Apr 26, 4:16 PM EDT | Special Weather Statement | GRR | Ottawa | 59 min |
| Apr 26, 5:27 PM EDT | Special Weather Statement | GRR | Kent | 63 min |
| Apr 26, 5:28 PM EDT | River Flood Advisory | GRR | Allegan | 6 days |
| Apr 26, 5:34 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Ottawa | 41 min |
| Apr 26, 5:44 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 46 min |
| Apr 26, 5:48 PM EDT | Areal Flood Advisory | GRR | Allegan, Kent, Ottawa | 12 hr |
| Apr 26, 6:04 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 56 min |
| Apr 26, 6:14 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm | 46 min |
| Apr 26, 6:35 PM EDT | Tornado Warning | GRR | Ionia, Kent, Montcalm | 25 min |
| Apr 26, 6:43 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent | 47 min |
| Apr 26, 6:48 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 42 min |
| Apr 26, 6:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo | 46 min |
| Apr 26, 7:04 PM EDT | River Flood Advisory | GRR | Isabella | 15 hr |
| Apr 26, 7:07 PM EDT | Tornado Warning | GRR | Gratiot, Montcalm | 23 min |
| Apr 26, 7:12 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 31 min |
| Apr 26, 7:20 PM EDT | Tornado Warning | GRR | Barry, Calhoun, Kalamazoo | 25 min |
| Apr 26, 7:25 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 50 min |
| Apr 26, 7:43 PM EDT | Tornado Warning | GRR | Barry, Eaton | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.